Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 366, NWS Little Rock, AR

July 5, 20094 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 5, 2009, 12:53 AM CDT for 4 counties in Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2009, 12:53 AM CDT (05:53 UTC)
Expired
Jul 5, 2009, 1:30 AM CDT
In force
37 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Faulkner County, AR, Lonoke County, AR, Perry County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 12 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1875 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:41 AM CDT, 12 minutes earlier.

Area forecast discussion, Jul 5, 12:41 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1241 AM CDT SUN JUL 5 2009

.AVIATION...
SHOWERS AND THUNDERSTORMS OVER CENTRAL ARKANSAS WILL CONTINUE TO
AFFECT KHOT AND KLIT FOR SEVERAL HOURS AS THE PRE FRONTAL BOUNDARY SAGS
TO THE SOUTH OVERNIGHT. WINDS WILL BE GUSTING TO NEAR 30 KTS AS
THE STORMS BOW OUT AND MOVE ACROSS.

AFOREMENTIONED FRONTAL BOUNDARY REMAINS TO THE NORTH AND WEST OF
THE CWA...BUT IS EXPECTED TO BRING REDEVELOPMENT ACROSS CENTRAL
AND SOUTHERN ARKANSAS BY 12Z...LASTING THROUGH MOST OF THE TAF
CYCLE. CEILINGS WILL GRADUALLY LOWER TO MVFR...WITH PERIODS OF IFR
IN STRONGER STORMS. AND WITH ABUNDANT LOW LEVEL MOISTURE...BR WILL
BE LIKELY ACROSS KHRO AND KPBF REDUCING VISIBILITY TO NEAR 4SM
THROUGH THE MORNING.

&&

.PREV DISCUSSION... /ISSUED 903 PM CDT SAT JUL 4 2009/

UPDATE...

UPDATED THE ZONES TO REMOVE SVR WATCH WORDING AND WITH SLIGHT
ADJUSTMENTS TO POPS FOR SUNDAY. OTHERWISE...NO OTHER SIGNIFICANT
CHANGES EXPECTED.

PREV DISCUSSION... /ISSUED 657 PM CDT SAT JUL 4 2009/

AVIATION...
ONGOING CONVECTION OVR CNTRL AR WL IMPACT KHOT AND KLIT FOR SEVERAL
HRS THIS EVENING. ADDITIONAL STORMS OVR OK COULD AFFECT PARTS OF
THE FA LATER TNGT. FNTL BNDRY WAS STILL SITUATED NW OF AR THIS
EVENING. BNDRY EXPECTED TO ENTER NRN AR AFT 06Z...WITH A CHC OF
SHRA/TSRA. CIGS EXPECTED TO LOWER TO MVFR CAT OVR NRN AR LATE TNGT
AND EARLY SUN MRNG AS INCRSG LOW LVL RH WORKS SWD. SCTD SHRA/TSRA
WL AGAIN BE POSSIBLE SUN...MAINLY ACRS CNTRL AND SRN AR AS FNTL
BNDRY WORKS FURTHER SWD. /44/

PREV DISCUSSION... /ISSUED 225 PM CDT SAT JUL 4 2009/

SHORT TERM....TONIGHT THROUGH TUESDAY NIGHT
BIGGEST DIFFERENCES IN THE MODELS VERSUS THIS TIME YESTERDAY IS THE
TIMING OF THE EVENTUAL COLD FRONTAL PASSAGE. ALL SHORT RANGE MODELS
HAVE INCREASED THE SPEED OF THIS SYSTEM AND HAVE IT CLEARING THE
AREA BY LATE SUNDAY. WITH NO REAL DISCERNIBLE DIFFERENCES IN THE
MODELS...HAVE DECIDED TO GO WITH A BLEND OF SOLUTIONS THIS AFTERNOON.

MODELS ALL ADVERTISING A CHANGE IN THE UPPER AIR PATTERN AS
PERSISTENT UPPER LOW OVER THE NORTHEAST MOVES OUT AND UPPER RIDGE
GETS REESTABLISHED OVER THE WEST. PATTERN SHIFT WILL PLACE AREA IN
BROAD NORTHWEST FLOW ALOFT THROUGH THE MAJORITY OF THE PERIOD.

LATEST SURFACE ANALYSIS INDICATES WARM FRONT NOW LOCATED OVER
EASTERN ARKANSAS WITH RATHER MOIST AND UNSTABLE AIRMASS IN ITS WAKE.
WEAK SURFACE LOW IS CURRENTLY OVER CENTRAL MISSOURI WITH TRAILING
COLD FRONT CUTTING ACROSS SOUTHWEST KANSAS AND INTO THE TEXAS
PANHANDLE. AFTERNOON CONVECTION HAS DEVELOPED ALONG AN OUTFLOW
BOUNDARY SOUTH OF A DECAYING MCS WITH SEVERE THUNDERSTORM WATCH IN
EFFECT FOR PARTS OF THE NORTH THROUGH EARLY THIS EVENING.

ATTENTION WILL THEN TURN TO AFOREMENTIONED COLD FRONT THAT WILL BE
ENTERING NORTHWEST ARKANSAS AROUND SUNSET. FRONT WILL BE LOCATED
ACROSS CENTRAL ARKANSAS BY EARLY MORNING AND OUT OF THE FORECAST
AREA BY THE END OF THE DAY AS BUILDING HIGH PRESSURE PUSHES THE
BOUNDARY THROUGH. HAVE DECIDED TO INCREASE POPS WITH THIS FRONTAL
PASSAGE WITH FAVORABLE JET DYNAMICS...DECENT LOW LEVEL CONVERGENCE
AND PRECIPITABLE WATER VALUES IN EXCESS OF 2.25 INCHES POOLING ALONG
THE BOUNDARY.

WILL END PRECIPITATION FROM NORTH TO SOUTH ON SUNDAY AS HIGH BEGINS
TO SETTLE IN AND WILL LEAVE REMAINDER OF THE PERIOD DRY. WILL
ACTUALLY START THE PERIOD OFF WITH BELOW NORMAL TEMPERATURES AND
GRADUALLY INCREASE THEM AS THE PERIOD PROGRESSES. MAV/MEX NUMBERS
LOOK REASONABLE AND ARE GENERALLY ACCEPTED.

LONG TERM...WEDNESDAY THROUGH SATURDAY
UPPER LEVEL RIDGE WILL BE LOCATED OVER THE PLAINS TO START THE
LONG TERM...WITH SURFACE HIGH PRESSURE OVER THE EASTERN UNITED
STATES. A STALLED FRONTAL BOUNDARY LOOKS TO REMAIN WELL SOUTH OF
THE STATE...KEEPING PRECIPITATION ALONG THE GULF COAST. KEPT THE
FORECAST DRY FOR ARKANSAS THROUGH THE PERIOD. TEMPERATURES THROUGH
THE LONG TERM WILL BE NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID
90S AND LOWS IN THE LOWER TO MID 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     65  88  65  91 /  20  10  10  10
CAMDEN AR         68  90  69  93 /  40  20  10  10
HARRISON AR       63  86  63  90 /  10  10  10  10
HOT SPRINGS AR    66  90  67  92 /  30  10  10  10
LITTLE ROCK   AR  66  90  67  92 /  30  10  10  10
MONTICELLO AR     68  90  69  93 /  40  20  10  10
MOUNT IDA AR      66  89  66  92 /  30  10  10  10
MOUNTAIN HOME AR  63  87  64  90 /  20  10  10  10
NEWPORT AR        65  88  66  91 /  20  10  10  10
PINE BLUFF AR     67  90  68  92 /  40  20  10  10
RUSSELLVILLE AR   64  88  65  91 /  20  10  10  10
SEARCY AR         66  89  67  91 /  30  10  10  10
STUTTGART AR      67  90  68  92 /  40  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...61
Hazardous weather outlook, Jul 4, 8:00 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT SAT JUL 4 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
800 PM CDT FRI JUL 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF
CENTRAL AND WESTERN ARKANSAS THROUGH THE EVENING HOURS. THE ACTIVITY
WAS ASSOCIATED WITH SEVERAL LEFTOVER OUTFLOW BOUNDARIES SITUATED
ACROSS THE AREA. WHILE A FEW STRONG OR SEVERE STORMS WILL STILL BE
POSSIBLE...IT APPEARS THAT THE CHANCES OF ORGANIZED SEVERE WEATHER
WILL BE LOW.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER NORTH
ARKANSAS LATER TONIGHT AS A COLD FRONT MOVES INTO THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL PERSIST SUNDAY AREA WIDE WITH THE
CHANCES OF SEVERE WEATHER MOVING TO THE SOUTH...AHEAD OF THE FRONTAL
BOUNDARY. THE CHANCES OF SEVERE WEATHER WILL BE DIMINISHED IF CLOUD
COVER FROM PREVIOUS STORMS PERSIST.

PRECIPITATION WILL BEGIN TO TAPER OFF FROM NORTH TO SOUTH SUNDAY
NIGHT. HOWEVER SHOWERS AND THUNDERSTORMS WILL LIKELY LINGER ACROSS
THE SOUTH AS FRONTAL BOUNDARY STALLS FOR SEVERAL DAYS...KEEPING RAIN
CHANCES IN THIS REGION THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

61/60/44

In the hours before

Special weather statement, Jul 4, 9:17 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
917 PM CDT SAT JUL 4 2009

ARZ021-022-030-038-050245-
JOHNSON-LOGAN-POPE-YELL-
917 PM CDT SAT JUL 4 2009

...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LOGAN...POPE AND YELL
COUNTIES UNTIL 945 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINEY BAY RECREATION
AREA TO SCRANTON TO SUBIACO...MOVING EAST AT 30 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE KNOXVILLE...LONDON...LAKE
DARDANELLE...DOVER...RUSSELLVILLE...DARDANELLE LOCK AND DAM...
DARDANELLE AND POTTSVILLE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

62
Special weather statement, Jul 4, 11:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1143 PM CDT SAT JUL 4 2009

ARZ022-031-038-039-050515-
CONWAY-PERRY-POPE-YELL-
1143 PM CDT SAT JUL 4 2009

...SIGNIFICANT WEATHER ALERT FOR CONWAY...PERRY...POPE AND YELL
COUNTIES UNTIL 1215 AM CDT...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PETIT JEAN MOUNTAIN
TO PETIT JEAN RIVER WMA...MOVING EAST AT 30 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE OLA...NIMROD...SEQUOYA PARK...
MORRILTON...OPPELO...ADONA...PERRY AND PLUMERVILLE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

62
Special weather statement, Jul 4, 11:53 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1153 PM CDT SAT JUL 4 2009

ARZ030-037-050525-
LOGAN-SCOTT-
1153 PM CDT SAT JUL 4 2009

...SIGNIFICANT WEATHER ALERT FOR LOGAN AND SCOTT COUNTIES UNTIL 1225
AM CDT...

AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD TO
HARTFORD TO 16 MILES NORTHWEST OF LAKE WILHELMINA...MOVING EAST AT 30
MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE CAUTHRON...LAKE HINKLE...
GLENDALE...WALDRON AND BOONEVILLE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

62
Special weather statement, Jul 5, 12:40 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 AM CDT SUN JUL 5 2009

ARZ032-039-043-044-050610-
FAULKNER-PERRY-PULASKI-SALINE-
1240 AM CDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR FAULKNER...PERRY...PULASKI AND
SALINE COUNTIES UNTIL 110 AM CDT...

AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
MAYFLOWER TO LAKE MAUMELLE TO 5 MILES EAST OF PARON...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE
ROLAND...FERNDALE...MAUMELLE...LAKE CONWAY...MORGAN...THE
HEIGHTS...NORTH LITTLE ROCK...LITTLE ROCK...SHERWOOD...MARCHE AND
CAMMACK VILLAGE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

62
Special weather statement, Jul 5, 12:46 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1246 AM CDT SUN JUL 5 2009

ARZ030-037-038-040-041-050615-
LOGAN-MONTGOMERY-POLK-SCOTT-YELL-
1246 AM CDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR LOGAN...MONTGOMERY...POLK...SCOTT
AND YELL COUNTIES UNTIL 115 AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE MOUNTAIN TO 9
MILES EAST OF Y CITY TO 5 MILES EAST OF HATFIELD...MOVING EAST AT 30
MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE SUBIACO...STONEHOUSE RECREATION
AREA...NOLA...COVE LAKE...MUDDY CREEK WMA...ODEN...UNION HILL AND
DANVILLE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:12 AM CDTSevere Thunderstorm WarningLZKLogan, Scott33 min
Jul 5, 2:34 AM CDTAreal Flood AdvisoryLZKPulaski116 min
Jul 5, 6:28 PM CDTAreal Flood AdvisoryLZKLonoke, Pulaski107 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.